A Case Report of Gabapentin-induced Psychotic Disorder
Message:
Abstract:
Gabapentin was first approved for treatment of epilepsy by FDA, but later it received more attention due to its effects on pain relief, especially neuropathic pain and post-herpetic neuralgia, and in treatment of anxiety and insomnia. The most common side effects of gabapentin include somnolence, ataxia, and fatigue. However, no studies have reported gabapentin induced psychotic disorder. Here, we report a patient on gabapentin with symptoms of delusional disorder.
A 42-year-old married housewife without any history of psychiatric disorder, received gabapentin (100 mg once a day) for treatment of first time insomnia. Psychotic symptoms including persecutory delusion occurred and about 12 hours after the onset of symptoms the patient discontinued gabapentin for 24 hours. Consequently, all symptoms were quickly subsided. The patient's assessment was performed using the Naranjo scale. The patient’s score was 9, thus other possible causes of psychosis were ruled out. According to this report, gabapentin could induce psychotic symptoms in patients who have not even had a history of drug use or specific illnesses.
Article Type:
Case Report
Language:
Persian
Published:
Journal of Mazandaran University of Medical Sciences, Volume:27 Issue:158, 2018
Pages:
200 - 204
magiran.com/p1803578  
روش‌های دسترسی به متن این مطلب
اشتراک شخصی
در سایت عضو شوید و هزینه اشتراک یک‌ساله سایت به مبلغ 300,000ريال را پرداخت کنید. همزمان با برقراری دوره اشتراک بسته دانلود 100 مطلب نیز برای شما فعال خواهد شد!
اشتراک سازمانی
به کتابخانه دانشگاه یا محل کار خود پیشنهاد کنید تا اشتراک سازمانی این پایگاه را برای دسترسی همه کاربران به متن مطالب خریداری نمایند!